Childhood Diseases

Question
Posted by: Mommy | 2010-06-23

Q.

Eczema and reflux

My 4 month old daughter has eczema and her pead gave her Advantan fatty ointment and Atarex (sp) and she''s also using Epizone E and Epizone A. Is there any negative effect of using Advantan for a longer period as it is a corticosteriod isn''t there any other thing else she can use? What can I use on her head as it also spread to the head and she started loosing her hair?

Another thing is the reflux she has just started Altosec since Monday, what is Motilium? I''ve heard other mommies of babies with reflux saying they use Altosec together with Motilium shall I also get it as well? Also will it be a good idea if I mix fomulars she''s currently on NAN HA because of eczema can I also give her NAN AR or the medicine mentioned above is fine?

Expert's Reply

A.

Paediatrician

Your baby does not have eczema but she has a skin condition called seborrhoea. She should not be on such a strong ointment as Advantan Fatty Ointment which is a strong cortisone. Change this to a mild cortisone ointment called Mylocort. Do not give her Aterax either which is an antihistamine which will cause drowsiness and she does not need now.
For her reflux she is on the correct teatment. Motilium is only added if she continues to have obvious reflux and continues to bring up small amounts of formula very often.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.